MAUDE Adverse Event Report: SYNTHES GMBH DEPTH GAUGE 2.7/3.5 40-100; GAUGE, DEPTH

SYNTHES GMBH DEPTH GAUGE 2.7/3.5 40-100; GAUGE, DEPTH
Catalog Number 03.133.081
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a synthes employee.Part number:03.133.081, synthes lot number: h888271, supplier lot number: n/a, release to warehouse date: march 25, 2020, expiration date: n/a, supplier: (b)(4).No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Product was not returned.Reviewing attached picture, the complaint condition that the depth gauge is bent can be confirmed.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, during kitting of a consignation kit, it was noted that the tip of the depth gauge is bent instead of straight.There was no surgery impact.There was no patient impact.This report involves one depth gauge 2.7/3.5 40-100.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: g1: manufacturer's physical address updated.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual inspection: the depth gauge 2.7/3.5 40-100 (part #:03.133.081, lot #: h888271) was received at us cq without any packaging material.Upon visual inspection, the probe was heavily bent; thus the complaint is confirmed.No other defect was observed.Dimensional inspection: no dimensional inspection performed due to post-manufacturing damage of the device.Document/specification review: relevant drawings were reviewed.No design issues or discrepancies were identified.Investigation conclusion: this complaint is confirmed as the device was found to have its probe heavily bent.Although no definitive root-cause can be determined it is likely the device encountered unintended forces during handling, cleaning or transport that caused the damage.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DEPTH GAUGE 2.7/3.5 40-100
Common Device Name
GAUGE, DEPTH
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11019733
Report Number8030965-2020-09778
Device Sequence Number19974218
Product Code HTJ
UDI-Device Identifier07612334122049
UDI-Public(01)07612334122049
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.133.081
Device Lot NumberH888271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2021
Initial Date Received by Manufacturer 11/20/2020
Supplement Date Received by Manufacturer02/11/2021
03/05/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date02/11/2021
04/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1